MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CENTURION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CENTURION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065752066
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported tip of the pak broke during surgery.There was no shock, due to vibrations during use.There was no patient harm.
 
Event or Problem Description
D.3.Product manufacturing site updated due to receipt of [product information] g.9.Manufacturer report number corrected and reported under [2523835-2023-00080] d.4.Lot number information updated.
 
Additional Manufacturer Narrative
D.3.Product manufacturing site updated due to receipt of [product information] g.9.Manufacturer report number corrected and reported under [2523835-2023-00080] d.4.Lot number information updated the manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened phacoemulsification tip broken in a wrench within a bag was received.The phacoemulsification tip was visually inspected and was found to be nonconforming, the phacoemulsification tip was broken at the cone to cannula transition area.The break was very jagged with a thin wall and there were cracks on both pieces at the break area.There was wear on the threads, back of flange and nut corners that were consistent with threading on a handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The reason for breakage is due to an uneven wall thickness creating a weak region at the thinner section.The uneven wall thickness is a manufacturing issue created at the machining process for the phacoemulsification tips.All phacoemulsification tips are 100% visually inspected by trained operators using 30x magnification throughout the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is:(b)(4).

Brand Name
CENTURION VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16181210
Report Number1644019-2023-00073
Device Sequence Number2633847
Product Code HQC
UDI-Device Identifier00380657520664
UDI-Public00380657520664
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752066
Device Lot Number14PM2D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer01/25/2023
03/23/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date02/20/2023
04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SURGICAL PROCEDURE PACK; CONSTELLATION SURGICAL PROCEDURE PACK; CUSTOM-PAK SURGICAL PROCEDURE PACK; CUSTOM-PAK SURGICAL PROCEDURE PACK; CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient Age71 YR
Patient SexFemale
Patient Weight57 KG